Diphenhydramine is good for making you drowsy, but it isn't your best bet to help you stay asleep, which is probably why you're still having troubles. Taking 3 will definitely give you a "hangover" the next morning, so I wouldn't recommend it. In fact most of the over-the-counter sleep aids are only effective at making you drowsy, which is all some people need. If these aren't enough for you, it might be an idea to looking into prescription sleep aids as a safety net. I took Zopiclone for the same reasons as you-- I was sleepy most nights, but not getting the REM or quality sleep I needed. Zopiclone is best used once every week or two, when you're really behind in good quality, deep sleep. It helped set my body into a good routine; not waking up frequently, and reaching those REM levels that we all need to feel rested. I don't take them at all anymore and my body is back into rhythm.
Also, try to figure out exactly what is causing your insomnia in the first place. It's generally some sort of fear or issue we're not addressing. The unconscious mind tends to wake us up if we're not feeling safe, even if you don't yet know what's bothering you. Once you figure that out, you'll be able to work on resolving it and get back that quality sleep you deserve!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.